well i just had my third bcg treatment on monday!...i felt horrible that day.....the only other symptom i am having is extreme fatigue....it was only a few days last week..now this week..it seems worse!...i am so glad that my hubby is retired..i don't know what i'd do if he weren't home to care for the kids!!...has anyone else experianced this?...i can hardly stay awake...and when i have fallen asleep...there's NO waking me...thanks gina
Thanks for the information! He's been taking the statin for 3 years without any difficulty. The GI upset is enough that it's kept him up the last 3 nights. :/ I suspect it may have more to do with the Mitomycin, but we'll just keep an eye on it.
He's smoke-free, so that's awesome! I've read a lot of the reports about the Chantix, but we haven't had any of those issues. He's been very even-keel with the smoking urges, and hasn't done any of that pacing around the yard and snapping at people like with his previous attempts to quit. Honestly....I love it. I wish it had come out sooner.
His current list is Chantix, Lipitor, Metformin...and the Mitomycin once a week. His poor body's all out of whack!
Rebecca... the statins in themselves can cause...mild stomach pain, gas, bloating, stomach upset, heartburn;
nausea, stomach pain or upset;
constipation, bloating, gas;
If your husband drinks alchohol at all with the statins it can increase his trigylcerides...
Just working on the medical mystery....Hows he doing with the Chantix? Its so new on the market that new stuff is showing up on side effects with that one...mostly what i've heard is wierd dreams..night horrors...suicidal thoughts...
Add BCG to the mixture....what a cocktail!!!
I once made a comment here (whilst in the throes of a BCG treatment) that BCG was a total body experience. It freaked one of the posters out, and she asked me not to frighten people with my experience. All I can say is that it is what it is. Not everyone has a bad experience with BCG, some medical opinions are such that if you have a BAD reaction to BCG then that means that it is working against the cancer.
BTW, my arthritic symptoms have abated with cessation of BCG treatment, and my life
is somewhat back to normal, so, there is life after BCG after all.
Good luck with your husband. He is lucky to have you.
Please keep us posted as to how things are going. We are here to help.
With kind regards,
Age - 55
T1 G3 - Tumor free 2 yrs 3 months
Dx January 2006
Thank you so much for posting those. I was wondering if there was a statin + BCG = bad news, but it doesn't look like that's the case.
My husband has had some severe arthritic pain (hips, wrists, elbows, lower back), but it was attributed to his prescription for Chantix for smoking cessation. Maybe it was the BCG? Maybe both...who knows. He was totally willing to put up with it, though....because he's been smoke-free for 5 months with the Chantix help.
The diabetes hit us like a brick this week. His A1c was 7.6, and his fasting blood sugar routinely runs about 225 +/- 10. His MD, and the RN he usually sees both said the BCG can cause pancreas issues....and about every other issue. :/
Thank you for the information about Warren. Something else to do besides Google is good for me today.